# SDR ABXA9700024

- Difficulty date: February 3, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N815AX
- Make and model: Doug DC-8-63F
- Aircraft serial: 46097
- Engine: Pwa JT3D7
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Relief Valve
- Part number: 581167
- Condition: Defective
- Location: Nr 3 Engine
- Stage of operation: DE
- Nature of condition: N
- Precautionary procedure: E

## Discrepancy

ON DESCENT FROM FL 280 TO FL 230, NR 3 ENGINE LOW OIL PRESSURE LIGHT ILLUMINATED; 35 PSI INDICATED.  AFTER RETARDING THROTTLE TO IDLE AND LEVELING OFF AT FL 230, PRESSURE DROPPED FURTHER TO 32 PSI.  SECURED ENGINE, OIL TEMP 90 DEGREES CELSIUS, QTY 3.5 GALS.  DELAYED LUBRICATION OF FUEL CONTROL DUE TO RISK OF SATURATION.  ACCOMPLISHED LUBRICATION 40 MINUTES AFTER SHUTDOWN.  EN ROUTE N1-25 PERCENT, N2-40 PERCENT, OIL PRESSURE- 32 PSI, MACH .57.  REPLACED OIL PRESSURE RELIEF VALVE SPRINGS AND SEATS IAW JT3D MM CHAPTER 72-00.  REPLACED MAIN OIL SCREEN IAW PRATT AND WHITNEY JT3D MM 72-00.  IDLE OIL PRESSURE 43 PSI, 50 PSI AT TAKEOFF POWER.  FOUND TO BE WITHIN LIMITS AT THIS TIME IAW DC-8 MM 79-31-00.
